Alert archive / Minnesota / Wind Advisories in 2016

Wind Advisory 1, NWS Duluth, MN

July 10, 2016Aitkin County, Cass County, Crow Wing County, Minnesota

NWS Duluth, MN issued this wind advisory at Jul 10, 2016, 3:28 AM CDT for Aitkin County, Cass County, Crow Wing County, Minnesota. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jul 10, 2016, 3:28 AM CDT (08:28 UTC)
Expired
Jul 10, 2016, 7:00 AM CDT
In force
4 hr
Issued by
NWS Duluth, MN

Counties Aitkin County, MN, Cass County, MN, Crow Wing County, MN

The radar

The Duluth radar (KDLH), 133 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 8.5 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2016-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2016-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1578 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

399 
WWUS73 KDLH 100828
NPWDLH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
328 AM CDT SUN JUL 10 2016

...STRONG WINDS EXPECTED FOR A 1 TO 3 HOUR PERIOD THIS MORNING...

.STRONG WINDS WILL OCCUR EARLY THIS MORNING JUST AS THE AREA OF
RAIN DIMINISHES. THE WIND IS EXPECTED TO LAST FOR A 1 TO POSSIBLY
3 HOUR PERIOD WITH GUSTS OF 45 TO 55 MPH.

MNZ025-033>036-101200-
/O.NEW.KDLH.WI.Y.0001.160710T0828Z-160710T1200Z/
NORTH CASS-SOUTH CASS-CROW WING-NORTHERN AITKIN-SOUTH AITKIN-
INCLUDING THE CITIES OF...WALKER...PINE RIVER...BRAINERD...
HILL CITY...AITKIN
328 AM CDT SUN JUL 10 2016

...WIND ADVISORY IN EFFECT UNTIL 7 AM CDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT THIS MORNING.

* LOCATION...CASS...CROW WING...AND AITKIN COUNTIES. 

* WINDS...SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 55
  MPH EXPECTED FOR A 1 TO 2 HOUR PERIOD THIS MORNING.

* TIMING...THESE WINDS WILL OCCUR FOR A 1 TO 2 HOUR PERIOD AND
  WILL DEVELOP JUST AS THE MAIN AREA OF RAIN DIMINISHES. STRONG
  WINDS WERE ALREADY OCCURRING IN HILL CITY AND LONGVILLE AND WILL
  IMPACT PINE RIVER...OUTING AND LEADER SHORTLY...THEN PROGRESS
  EAST OVER THE NEXT FEW HOURS.

* IMPACTS...THESE WINDS WILL KNOCK DOWN BRANCHES AND WEAK OR
  DAMAGED TREES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH GUSTS
TO 55 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MELDE
3 follow-up statements
525 
WWUS73 KDLH 100925
NPWDLH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
425 AM CDT SUN JUL 10 2016

...STRONG WINDS EXPECTED FOR A 1 TO 3 HOUR PERIOD THIS MORNING...

.STRONG WINDS WILL OCCUR EARLY THIS MORNING JUST AS THE AREA OF
RAIN DIMINISHES. THE WIND IS EXPECTED TO LAST FOR A 1 TO POSSIBLY
3 HOUR PERIOD WITH GUSTS OF 45 TO 55 MPH. 

MNZ025-033>036-101200-
/O.CON.KDLH.WI.Y.0001.000000T0000Z-160710T1200Z/
NORTH CASS-SOUTH CASS-CROW WING-NORTHERN AITKIN-SOUTH AITKIN-
INCLUDING THE CITIES OF...WALKER...PINE RIVER...BRAINERD...
HILL CITY...AITKIN
425 AM CDT SUN JUL 10 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING...

* LOCATION...CASS...CROW WING...AND AITKIN COUNTIES.

* WINDS...SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 55 
  MPH EXPECTED FOR A 1 TO 2 HOUR PERIOD THIS MORNING.

* TIMING...THESE WINDS WILL OCCUR FOR A 1 TO 2 HOUR PERIOD AND
  WILL DEVELOP JUST AS THE MAIN AREA OF RAIN DIMINISHES. STRONG
  WINDS WERE LIKELY OCCURING FROM PINE RIVER TO EMILY TO SWATAR AS
  OF 420 AM...WITH THEM MOVING SOUTH AND EAST YET THIS MORNING.

* IMPACTS...THESE WINDS WILL KNOCK DOWN BRANCHES AND WEAK OR
  DAMAGED TREES AND MAY TAKE DOWN POWER LINES AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
GUSTS TO 55 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
557 
WWUS73 KDLH 100931 CCA
NPWDLH

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE DULUTH MN
431 AM CDT SUN JUL 10 2016

...STRONG WINDS EXPECTED FOR A 1 TO 3 HOUR PERIOD THIS MORNING...

.STRONG WINDS WILL OCCUR EARLY THIS MORNING JUST AS THE AREA OF
RAIN DIMINISHES. THE WIND IS EXPECTED TO LAST FOR A 1 TO POSSIBLY
3 HOUR PERIOD WITH GUSTS OF 45 TO 55 MPH. 

MNZ025-033>036-101200-
/O.COR.KDLH.WI.Y.0001.000000T0000Z-160710T1200Z/
NORTH CASS-SOUTH CASS-CROW WING-NORTHERN AITKIN-SOUTH AITKIN-
INCLUDING THE CITIES OF...WALKER...PINE RIVER...BRAINERD...
HILL CITY...AITKIN
431 AM CDT SUN JUL 10 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING...

* LOCATION...CASS...CROW WING...AND AITKIN COUNTIES.

* WINDS...SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 55 
  MPH EXPECTED FOR A 1 TO 2 HOUR PERIOD THIS MORNING.

* TIMING...THESE WINDS WILL OCCUR FOR A 1 TO 2 HOUR PERIOD AND
  WILL DEVELOP JUST AS THE MAIN AREA OF RAIN DIMINISHES. STRONG
  WINDS WERE LIKELY OCCURRING FROM PINE RIVER...TO EMILY...TO
  SWATARA AS OF 420 AM...AND WILL MOVE SOUTH AND EAST EARLY THIS
  MORNING.

* IMPACTS...THESE WINDS WILL BREAK BRANCHES AND TOPPLE WEAK OR
  DAMAGED TREES...AND MAY TAKE DOWN POWER LINES AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
GUSTS TO 55 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
524 
WWUS73 KDLH 101154
NPWDLH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
654 AM CDT SUN JUL 10 2016

MNZ025-033>036-101300-
/O.EXP.KDLH.WI.Y.0001.000000T0000Z-160710T1200Z/
NORTH CASS-SOUTH CASS-CROW WING-NORTHERN AITKIN-SOUTH AITKIN-
INCLUDING THE CITIES OF...WALKER...PINE RIVER...BRAINERD...
HILL CITY...AITKIN
654 AM CDT SUN JUL 10 2016

...WIND ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING...

OBSERVATIONS AND REPORTS FROM AREA LAW ENFORCEMENT SUGGEST THE
STRONG WINDS HAVE DIMINISHED SOME. HOWEVER...SUSTAINED WINDS FROM
20 TO 30 MPH WITH GUSTS TO 45 MPH WILL REMAIN POSSIBLE ACROSS
PORTIONS OF CROW WING AND AITKIN COUNTIES THROUGH ABOUT 9 AM.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this wind advisory went out at Jul 10, 12:28 AM CDT, 3 hours earlier.

Area forecast discussion, Jul 10, 12:28 AM CDT, 3 hours before
Area Forecast Discussion
National Weather Service Duluth MN
1228 AM CDT SUN JUL 10 2016

.UPDATE...
Issued at 812 PM CDT Sat Jul 9 2016

Rather impressive severe thunderstorms continue at mid evening
across eastern N Dakota along the northeast periphery of robust
instability axis. The current activity will likely take its sweet
time propagating eastward too rapidly, as it will likely turn a
bit more to the south from its current movement along the MUCAPE
gradient extending across western MN. This could result in a brush
by of the Brainerd Lakes region after midnight. However, better
chances for precip should materialize overnight as the nocturnal
low level jet matures well after midnight and veers to a more SW
direction, resulting in a low level warm/moist advection increase
across northeast MN. This should result in additional eastward
development of showers/TStorms beginning 4-7 AM CDT time frame. We
have made several adjustments to the forecast to try and fine tune
timing and PoPs late tonight. Otherwise, except for the standard
minor tweaks to various elements, the forecast is generally on
track this evening.

&&

.SHORT TERM...(This evening through Sunday)
Issued at 325 PM CDT Sat Jul 9 2016

Main concern for the short term are chances for showers and
thunderstorms late tonight through Monday night.

Current surface analysis indicates a cu field across most of the
forecast region this afternoon. There are some TCU along the
northshore but there are not any radar returns. There is an area
of rain showers along the ND/MN/SD border slowly moving east.

Models are coming together for the solution for the next 24 hours.
Showers and thunderstorms that are currently developing across
central ND will move east tonight arriving in the CWA western
counties by 06z. They will spread east and will reach DLH by 12z.

SPC has NE MN in a slight risk with the rest of the area in a
marginal risk with the warm front in the vicinity and good
instability across the area Sunday through Sunday night. PWATs
will climb into the 1.5 to 1.8 range on Sunday with low level
winds increase to 30 to 35 knots. The precipitation will end in
the west in the morning hours and across the Twin Ports by
midday. The models then move a warm front to just south of Lake
Superior by 18z. Another round of showers and thunderstorms may
develop with MUCAPE of 1000-2000 J/KG and dewpoints in the middle
60s to lower 70s Sunday afternoon.

.LONG TERM...(Sunday night through Saturday)
Issued at 325 PM CDT Sat Jul 9 2016

Unsettled to start off the extended period with a warm front lifting
northeastward into northern MN overnight Sunday into Monday. The low
associated with the front will move northeastward from the central
plains into the northern plains. The warm frontal forcing will
combine with a strong low level jet, MLCAPE values on the order of
1000 to 2500 J/kg and 30 to 50 kts of 0-6 km bulk shear. So,
severe thunderstorms will be possible over northeast MN as
highlighted in the latest Day 2 SPC outlook.

The area will continue to see the strong low move across the
northern plains into southern Manitoba, while the cold front
associated with this system slides eastward through MN during the
day. Still expecting thunderstorms to be around early in the day
that may be strong to severe. Unsure how the morning activity will
influence thunderstorm development later on Monday/Monday evening,
but the Northland will be within the warm sector. If skies clear,
will see destabilization during the afternoon. This will combine
with forcing from the incoming cold front and dew points
increasing to the upper 60s/low 70s. So, expecting thunderstorm
development and storms may be strong to severe as highlighted in
the latest Day 3 SPC outlook. Think that the best chance of
strongest storms will come Monday evening/early on Tuesday as
shear lines up with the instability.

Tuesday and Wednesday will feature an upper low moving across
Ontario into Hudson Bay. This will bring scattered showers and
storms to northern areas on Tuesday and much of the Northland on
Wednesday. May see a brief break in the active pattern on Thursday
as high pressure builds in. Will see more chances for showers and
storms for Friday and heading into the weekend as disturbances
quickly skirt through due to the nearly zonal flow aloft.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1228 AM CDT Sun Jul 10 2016

Large MCS has developed within strong low level warm/moist advection
regime across west central MN, and will continue to move southeastward
overnight. The northeastern most part of this MCS will traverse
the TAF sites for the first 6-9 hours of this cycle, bringing
prevailing thunder to KBRD, and at least chances for thunder at
all remaining TAF sites except for KINL. Easterly winds at KDLH
are likely to result in stratus/fog and MVFR conditions for
several to many hours overnight and Sunday morning. After a brief
respite in the TStorm activity midday into late afternoon,
additional isolated to scattered thunderstorms are expected to
redevelop. A strong S/SW low level jet will also develop the last
6 hours of this TAF cycle with the approaching strong upper level
trof and surface low, so we have introduced low level wind shear
at all TAF sites during this time period.

&&

.PRELIMINARY POINT TEMPS/POPS...
DLH  66  84  66  83 /  40  30  70  10
INL  68  86  64  82 /  60  40  60  20
BRD  70  87  65  83 /  40  20  70  10
HYR  69  87  70  85 /  40  20  60  20
ASX  67  86  69  86 /  40  30  60  20

&&

.DLH Watches/Warnings/Advisories...
WI...None.
MN...None.
LS...None.
&&

AVIATION...JJM
Hazardous weather outlook, Jul 9, 3:38 PM CDT, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
338 PM CDT SAT JUL 9 2016

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-101130-
KOOCHICHING-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTH ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/NORTH SHORE-
SOUTHERN COOK/NORTH SHORE-NORTH CASS-SOUTH ITASCA-SOUTH CASS-
CROW WING-NORTHERN AITKIN-SOUTH AITKIN-CARLTON/SOUTH ST. LOUIS-
PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE-
338 PM CDT SAT JUL 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MINNESOTA AND NORTHWEST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN ISOLATED THUNDERSTORM IS POSSIBLE ALONG THE HIGHER TERRAIN OF
THE NORTH SHORE THIS AFTERNOON. THE STORMS ARE NOT EXPECTED TO BE
SEVERE.

THUNDERSTORMS ARE POSSIBLE LATE TONIGHT ACROSS MUCH OF THE
NORTHLAND. A SEVERE STORM IS POSSIBLE LATE TONIGHT...MAINLY FROM
THE BRAINERD LAKES REGION NORTH THROUGH INTERNATIONAL FALLS AND
POINTS WEST. DAMAGING WIND WILL BE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS WILL BE POSSIBLE SUNDAY THROUGH AT LEAST MID WEEK.
IN ADDITION...SEVERE THUNDERSTORMS WILL BE POSSIBLE SUNDAY
AFTERNOON THROUGH MONDAY NIGHT. THE MAIN RISK WITH THE SEVERE
STORMS WILL BE LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY
RAINFALL WHICH COULD LEAD TO FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

LSZ121-140>148-101130-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
338 PM CDT SAT JUL 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE
WATERS OF WESTERN LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH MID WEEK. THERE WILL BE
A RISK FOR STRONG TO SEVERE THUNDERSTORMS SUNDAY AFTERNOON THROUGH
MONDAY NIGHT.

STEWART

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Special weather statement, Jul 10, 12:33 AM CDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1233 AM CDT SUN JUL 10 2016

MNZ025-033-034-100615-
SOUTH CASS-NORTH CASS-CROW WING-
1233 AM CDT SUN JUL 10 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN CASS AND
WESTERN CROW WING COUNTIES...

AT 1233 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM NEAR NEVIS TO 7 MILES WEST OF POPLAR TO NEAR WADENA...AND MOVING
EAST AT 35 MPH.

WIND GUSTS UP TO 40 MPH...PEA SIZE HAIL...HEAVY DOWNPOURS...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  POPLAR AROUND 1240 AM CDT.
  HACKENSACK AND LEADER AROUND 1250 AM CDT.
  BACKUS AROUND 1255 AM CDT.
  PINE RIVER AND GULL LAKE AROUND 110 AM CDT.
  BRAINERD...BAXTER...CROSSLAKE...NISSWA...PILLAGER...FIFTY LAKES AND
  MERRIFIELD AROUND 115 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE EAST GULL LAKE...
EDWARD LAKE...PHEASANT LAKE...LENNOX...CHICKAMAW BEACH...SWANBURG...
ESTERDY...BIG PORTAGE LAKE...TEN MILE LAKE AND LOWER MISSION LAKE.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.

IF YOU ARE ON OR NEAR ONE OF THE MANY AREA LAKES...GET OFF OF THE
WATER IMMEDIATELY AND SEEK SHELTER ON SHORE INSIDE A STURDY BUILDING.

LAT...LON 4680 9479 4680 9466 4701 9466 4688 9402
      4635 9412 4620 9439 4623 9440 4627 9434
      4632 9441 4633 9446 4630 9455 4636 9467
      4635 9472 4639 9478
TIME...MOT...LOC 0532Z 292DEG 31KT 4695 9477 4656 9484 4641 9509

HUYCK
Special weather statement, Jul 10, 1:17 AM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
117 AM CDT SUN JUL 10 2016

MNZ033-034-100645-
SOUTH CASS-CROW WING-
117 AM CDT SUN JUL 10 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN CASS AND
SOUTHWESTERN CROW WING COUNTIES...

AT 117 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
6 MILES NORTH OF POPLAR TO NEAR MOTLEY TO NEAR EAGLE BEND...AND
MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH...PEA SIZE HAIL...HEAVY DOWNPOURS...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  LEADER AROUND 135 AM CDT.
  PILLAGER AROUND 140 AM CDT.
  FORT RIPLEY AND GULL LAKE AROUND 145 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE ESTERDY...EAST GULL
LAKE...LENNOX...CROW WING STATE PARK...SYLVAN...CASINO...JENKINS...LAKE
HUBERT AND LAKE SHORE.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.

IF YOU ARE ON OR NEAR ONE OF THE MANY AREA LAKES...GET OFF OF THE
WATER IMMEDIATELY AND SEEK SHELTER ON SHORE INSIDE A STURDY BUILDING.

LAT...LON 4680 9478 4663 9423 4616 9427 4616 9437
      4623 9440 4627 9434 4632 9441 4633 9446
      4630 9455 4633 9462 4636 9467 4635 9472
      4638 9474 4639 9478
TIME...MOT...LOC 0616Z 305DEG 19KT 4667 9466 4636 9468 4621 9494

HUYCK
Special weather statement, Jul 10, 2:42 AM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
242 AM CDT SUN JUL 10 2016

MNZ033-034-100800-
SOUTH CASS-CROW WING-
242 AM CDT SUN JUL 10 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN CASS AND
SOUTHWESTERN CROW WING COUNTIES...

AT 242 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
6 MILES NORTH OF FORT RIPLEY TO NEAR SAINT MATHIAS TO NEAR CAMP
RIPLEY...AND MOVING NORTHEAST AT 30 MPH.

WIND GUSTS UP TO 40 MPH...HEAVY DOWNPOURS...AND FREQUENT CLOUD TO
GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  SAINT MATHIAS AROUND 245 AM CDT.
  BRAINERD...BAXTER...SOUTH LONG LAKE...UPPER SOUTH LONG LAKE AND
  MERRIFIELD AROUND 300 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE BARROWS...WOODROW...
NORTH LONG LAKE...EAST GULL LAKE...SHEPHARD...ST. MATHIAS...LENNOX...CROW
WING STATE PARK...SYLVAN AND LAKE HUBERT.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.

IF YOU ARE ON OR NEAR ONE OF THE MANY AREA LAKES...GET OFF OF THE
WATER IMMEDIATELY AND SEEK SHELTER ON SHORE INSIDE A STURDY BUILDING.

LAT...LON 4653 9425 4634 9396 4616 9398 4616 9434
      4618 9437 4623 9440 4627 9434 4630 9436
      4630 9439 4631 9438 4633 9443
TIME...MOT...LOC 0741Z 226DEG 27KT 4626 9437 4619 9427 4605 9429

HUYCK
Special weather statement, Jul 10, 3:10 AM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
310 AM CDT SUN JUL 10 2016

MNZ025-033>036-101015-
NORTH CASS-SOUTH CASS-CROW WING-NORTHERN AITKIN-SOUTH AITKIN-
INCLUDING THE CITIES OF...WALKER...PINE RIVER...BRAINERD...
HILL CITY...AITKIN
310 AM CDT SUN JUL 10 2016

...A PERIOD OF STRONG WIND EXPECTED EARLY THIS MORNING...

A PERIOD OF STRONG WINDS...FROM 35 TO 50 MPH...WILL BE POSSIBLE AS
AN AREA OF SHOWERS AND STORMS MOVE OFF. OBSERVATIONS IN BOTH
LONGVILLE AND WALKER HAVE REPORTED HIGH GUSTS JUST AS THE AREA OF
RAIN DIMINISHES. WE EXPECT THIS TREND TO CONTINUE THIS MORNING
IMPACTING BACKUS...PINE RIVER...HILL CITY AND LEADER OVER THE NEXT
1 TO 2 HOURS...THEN IMPACTING PEQUOT LAKES...THE BRAINERD LAKES
REGION...EMILY AND GARRISON MOST LIKELY AFTER 430 AM. BE PREPARED
FOR A PERIOD OF SUSTAINED WINDS AROUND FROM 20 TO 35 MPH WITH
GUSTS TO 50 MPH.

MELDE
Local storm report, Jul 10, 3:25 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
325 AM CDT SUN JUL 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0244 AM     NON-TSTM WND GST 1 ENE LONGVILLE         46.99N 94.20W
07/10/2016  M51 MPH          CASS               MN   AWOS

0255 AM     NON-TSTM WND GST 1 NNW HILL CITY         46.99N 93.60W
07/10/2016  M54 MPH          AITKIN             MN   MESONET

&&

JJM

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 12:33 AM CDTSpecial Weather StatementDLHCrow Wing42 min
Jul 10, 1:17 AM CDTSpecial Weather StatementDLHCrow Wing28 min
Jul 10, 2:42 AM CDTSpecial Weather StatementDLHCrow Wing18 min
Jul 10, 9:11 AM CDTSmall Craft AdvisoryDLH9 hr
Jul 10, 10:07 AM CDTBeach Hazards StatementDLHCarlton, Saint Louis8 hr

Nearby

Wind Advisories in Minnesota, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.